MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CA15L2
Medical Device Problem Codes Device Alarm System (1012); Leak/Splash (1354); Detachment of Device or Device Component (2907); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a renal tumor ablation procedure using the emprint needle, the ceramic tip of the ablation needle detached and remained within the renal mass.The procedure went fine and there were no issues.Simple insertion through a well-sized skin incision, no excess force whatsoever on the needle.Needle was inserted in real-time under ultrasound, the echogenic needle tip was clearly present at procedure start.At 8.20 minutes through a 10 minutes 150w cycle, the nurse noticed the fluid in the 500 cc bag was out, a second or two later the antenna alarm beeped and the cycle stopped.Connected a new bag and finished out the ablation.When smoothly removing the needle at procedure end, there was no tip and fluid was dripping from the tip.Computed tomography, which was part of the procedure, was performed to locate the retained needle tip and it was found in the deep margin of the tumor.A large amount of fluid was observed around the kidney as well.Although two lesions were initially planned for ablation, the surgeon chose to abort the procedure after the incident due to the significant fluid accumulation.The treatment for second lesion was rescheduled.The patient is currently doing well.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b6, d9, g3, h3, h6 correction: b1 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection revealed that the ceramic tip had detached from the device.The ceramic tip was not returned.The shaft was not cracked at the ceramic tip attachment point.The shaft was inspected under magnification, and adhesive residue was observed at the attachment point.The device was recognized when connected to a generator.It was reported that a component became disengaged, the device leaked, and an alarm was activated, resulting in a device-related aborted procedure.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22393063
Report Number3006451981-2025-00073
Device Sequence Number9160284
Product Code GEI
UDI-Device Identifier10884521806542
UDI-Public(01)10884521806542(17)261118(10)S24LG009(20)02
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA15L2
Device Catalogue NumberCA15L2
Device Lot NumberS24LG009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer09/06/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown